Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dashooter911

Accutane does anything to contacts?

Recommended Posts

I was just wondering that if Accutane can affect the dryness of the eyes, hence, affecting a user wearing contacts. I was told by someone that Accutane can cause permenant damage on your eyes making you unable to wear contacts anymore because of the dryness.

Is their any truth to this?

Share this post


Link to post
Share on other sites

Maybe if the dryness is extremely severe, your contacts could bother you more, but I've never heard of permanent eye damage on Accutane. Since there is more dryness than normal, you may risk scratching the cornea a bit more than if there was enough moisture?

I was on Accutane and wore contacts the whole time with no problems (gas permeable and soft lenses). That was 6 years ago, and I don't have any damage to my eyes. In fact, they are healthy enough that I had Lasik for vision correction a few years ago.

Buy rewetting eye drops while on Accutane if the dryness bothers you. It shouldn't be too bad.

Share this post


Link to post
Share on other sites

While I was on Accutane, yes. And for a while afterwards (maybe one year or so). Acne crept back, but not as severe as pre-Accutane, so it's been mild-moderate. I started the Regimen about 2-1/2 months ago, and it's working as well as Accutane, if not better, so I'm very happy about it. I haven't had any active spots for weeks, which is more than I can say for anything else (other than Accutane) I've tried.

Are you currently on Accutane? Good luck!

Share this post


Link to post
Share on other sites

Dashooter..........my experience with Accutane was pretty good overall. I had the side effects of dry eyes and lips and could not wear contacts while on the drug because they got too dry even with the eye drops (only temporary relief). But I say if it means wearing glasses for a few months then it's worth it. One thing i want to make you're completely aware of (and this is my experience only) is that after accutane while the incidence active acne dropped for me, the ones that do appear have a higher chance of leaving a scar. I didn't realize this until a little while ago and I have a few scars that I could have avoided had I been more careful and not let my guard down. So be just as careful of your skin post accutane as pre. accutane. I still say it's worth it if you can tolerate the side effects just becareful to manage your skin post accutane. My active acne dropped by 90%+. Good luck.

Share this post


Link to post
Share on other sites

One of the side effects is dry eyes but my doctor told me it's in no way permaneant. I think people on it who wear contacts have trouble with them or just cant. Im not sure because my eyes are 20/20 but they are a little dry on accutane. So I just bought eye drops and everything is okay.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×